Alert archive / Maine / Wind Advisories in 2020

Wind Advisory 8, NWS Caribou, ME

August 25, 20204 counties in Maine

NWS Caribou, ME issued this wind advisory at Aug 25, 2020, 2:57 PM EDT for 4 counties in Maine. It took effect at Aug 26, 2020, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2020, 2:57 PM EDT (18:57 UTC)
In effect from
Aug 26, 2020, 8:00 AM EDT
Expired
Aug 26, 2020, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2020-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2020-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS71 KCAR 251857
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
257 PM EDT Tue Aug 25 2020

MEZ001>006-010-260300-
/O.NEW.KCAR.WI.Y.0008.200826T1600Z-200827T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
257 PM EDT Tue Aug 25 2020

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Northwest Aroostook, Northeast Aroostook, Northern 
  Somerset, Northern Piscataquis, Northern Penobscot, Southeast 
  Aroostook and Central Piscataquis Counties.

* WHEN...From noon to 8 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
058 
WWUS71 KCAR 260158
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
958 PM EDT Tue Aug 25 2020

MEZ001>006-010-261000-
/O.CON.KCAR.WI.Y.0008.200826T1600Z-200827T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
958 PM EDT Tue Aug 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Northwest Aroostook, Northeast Aroostook, Northern 
  Somerset, Northern Piscataquis, Northern Penobscot, Southeast 
  Aroostook and Central Piscataquis Counties.

* WHEN...From noon to 8 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
250 
WWUS71 KCAR 260731
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
331 AM EDT Wed Aug 26 2020

MEZ001>006-010-261545-
/O.CON.KCAR.WI.Y.0008.200826T1600Z-200827T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
331 AM EDT Wed Aug 26 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Northwest Aroostook, Northeast Aroostook, Northern 
  Somerset, Northern Piscataquis, Northern Penobscot, Southeast 
  Aroostook and Central Piscataquis Counties.

* WHEN...From noon to 8 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
366 
WWUS71 KCAR 261044
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
644 AM EDT Wed Aug 26 2020

MEZ001>006-010-261845-
/O.EXT.KCAR.WI.Y.0008.200826T1200Z-200827T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
644 AM EDT Wed Aug 26 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Northwest Aroostook, Northeast Aroostook, Northern 
  Somerset, Northern Piscataquis, Northern Penobscot, Southeast 
  Aroostook and Central Piscataquis Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
923 
WWUS71 KCAR 261444
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1044 AM EDT Wed Aug 26 2020

MEZ001>006-010-270000-
/O.CON.KCAR.WI.Y.0008.000000T0000Z-200827T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
1044 AM EDT Wed Aug 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts 40 to 45 mph 
  expected.

* WHERE...Northwest Aroostook, Northeast Aroostook, Northern 
  Somerset, Northern Piscataquis, Northern Penobscot, Southeast 
  Aroostook and Central Piscataquis Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Norcross
053 
WWUS71 KCAR 270000
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
800 PM EDT Wed Aug 26 2020

MEZ001>006-010-270100-
/O.EXP.KCAR.WI.Y.0008.000000T0000Z-200827T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
800 PM EDT Wed Aug 26 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

The wind is slowly diminishing early this evening and the wind
advisory has been allowed to expire. 

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Aug 25, 1:18 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 25, 1:18 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
118 PM EDT Tue Aug 25 2020

.SYNOPSIS...
A strong cold front will cross the region today. Cool Canadian
high pressure then builds across the region Wednesday into
Friday. Low pressure could bring a chance of rain or showers
Saturday into Sunday.
&&

.NEAR TERM /THROUGH TONIGHT/...
1 PM update: Severe weather forecast remains on track for this
afternoon with the cold front now entering the St John Valley.
Pre-frontal thunderstorms are now exiting the Downeast region.
Cold front convection will propagate southward towards the
coast by late afternoon. Damaging winds remain the chief threat.
There is added concern regarding winds today and tomorrow with
so many large tents having been set up this summer.

Prev Disc: Since we issued the dense fog adv ovr the Srn hlf of
the FA, fog, for the most part has not been that dense, and if
this trend conts, we will likely drop the adv on our next
update.

Otherwise, the main fcst conts to be the potential of strong
cnvctn across our FA this aftn possible into very erly eve
exiting across the far SE. We noted that SPC has bisected our FA
nearly in hlf, with the NW hlf dropped back into marginal risk
while the SE remains in a slight risk. Based on the tmg of the
cold front shown by models, this scenario seem reasonable, with
the best cnvctn firing from a Presque Isle to Baxter State Park
line swrd beginning erly aftn, reaching a max intensity mid to
late aftn going into Cntrl and interior Downeast areas, and then
slowly weakening late aftn into very erly eve ovr coastal
Downeast and near shore waters. Soundings indicate decent 30 to
40 kt deep 0-6km bulk shear about evenly distributed in the
layer. This would favor lclzd damaging wind gusts with pulse
cells and small bowing segments by max cnvctv cvrg/intensity tm
and possible brief supercell characteristics of individual cells
possibly resulting in a brief spin-up tornado or two as a worse
case scenario. Lower fzg lvls will allow hail to reach the sfc
easier than cnvctv scenarios from last month or earlier this
month when fzg lvls were in excess of 13kft. Of course, stms
will produce brief hvy downpours, but the potential of lclzd
flooding will be reduced by stm or stm/segment motion being
perpendicular to the mean 850-300mb wind, meaning faster forward
corfidi stm motions are preferred. Storms will exit quickly by
erly eve as a fast movg strong cold front clears SE of the FA by
mid eve.

Hi temps tdy will be several deg F cooler due to the presence of
cld cvr, shwrs, and tstms with NW areas likely having an
opportunity to re-heat mid to late aftn behind the stms as
sunshine returns to this area first with the cold front
arrival. Otherwise, the ovrngt will be ptly cldy N to mclr Cntrl
and Downeast, cooler. drier, and breezy behind the cold front.
&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Primary item in the short term is the threat for gusty winds
Wednesday, and to a lesser extent Thursday.

Low pressure will continue to strengthen over the Gulf of St
Lawrence Wednesday morning as upper level low advances from
central Quebec and becomes vertically stacked. This creates a
very large 30kt wind field in the low levels, a radius alone of
of about 400 miles from southern Maine to Anticosti Island. In
the mid levels, the stacked low will sling a 65-80kt 500 mb jet
streak through Maine in the morning and afternoon hours.

This large wind field in the low levels combined with the
transit of this jet streak will have the potential to increase
already gusty winds to the CWA shortly after daybreak. Diurnal
mixing will increase sustained winds through the day, with
regular gusts of 30-40 mph. The upper end of this range will be
focused across the north, but a few will also be possible in the
southern CWA. Higher terrain and exposed areas will see greater
wind gusts, perhaps upwards of 50 mph. The current forecast
wind speeds fall below Wind Advisory thresholds, but one may be
deemed necessary due to potential impacts w/ temporary outdoor
structures and fully leafed vegetation.

The GFS has trended to continue some low level mixing across
the far north through the evening and early overnight hours.
Thus, kept wind and gusts lingering an additional few hours
before tapering towards midnight.

Thursday will see breezy conditions continue, but not to the
same magnitude as Wed. The pressure gradient is still tightly
packed between the large low exiting to the north and wave
passing to the south. NAM has been trending north w/ precip of
this disturbance, but ECMWF, GFS, and Canadian continue to keep
the area shower free. Maintained a dry forecast for Thursday
afternoon, but will monitor trends if a few showers become more
likely into the Bangor Region and Coastal Hancock.
&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
With high pressure tracking in from the NW, bulk of precip
Friday should be suppressed to the south. Low pressure gathers
strength over the Great Lakes and tracks towards the Northeast
on Saturday. There is a trend for a further north track in
recent guidance, and have continued to carry chance PoPs. To
increase confidence in coverage, would like to see less winds
out of a dry N/NE flow. Otherwise the system strikes an
appearance similar to an overrunning fall/winter event. It may
feel the part as well. Sat night lows fall into the mid 40s for
much of the north setting up a cool, damp night. Some elevated
instability will bring the chance for thunder Downeast and
along the coast with the system rapidly exiting Sunday
afternoon. High pressure then looks to move in for the beginning
of the week.
&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Tdy...IFR to VLIFR in patchy to areas of fog, locally
dense over Downeast areas with sct shwrs and isold tstms this
morn, then MVFR to VFR clgs this aftn with MVFR/IFR clgs/vsbys
and lcly strong winds with aftn tstms.

Tngt...conditions improving to VFR across the TAF sites by eve
behind a strong cold front. Breezy NW winds with lclzd llvl
wind shear due to strong winds alf.

SHORT TERM: Wednesday...Occasional MVFR ceilings possible
across the north and mountains early. Otherwise, VFR. Slight
chance of an afternoon shower across northern Aroostook county.
Northwest wind gusts of up to around 30 knots, especially at
Aroostook terminals.

Wednesday night...VFR, gusty NW winds continue, slackening to
around 15 kt after midnight.

Thursday and Thurs Night...VFR, a passing shower or two
possible at Downeast terminals. Gusty west/northwest winds.

Friday...VFR. Breezy west winds.

Saturday...MVFR/IFR possible with a chance of showers or rain.
TS possible at Downeast terminals in the afternoon.
&&

.MARINE...
NEAR TERM: No marine hdlns thru tngt. Marine fog will cont until
the cold front passage erly this eve. Scattered tstms will
precede the front with brief lclzd wind gusts up to 35kt
possible. Otherwise, NW winds will increase to 10 to 20 kt
behind the cold front ovrngt with cold SSTs preventing mixing of
stronger winds alf until Wed day, when wind gusts to 25kt are
more likely. Kept close to blended wv guidance for fcst wv hts
which will increase to 3 to 4 ft ovr the outer waters by late
Tue ngt. Wv energy will be split into two spectral groups; a
shorter 5 to 7 sec NNE propagating group and a longer 11 sec NNW
propagating open Atlc swell group with the short propagating
group becmg SE ovrngt as winds become offshore behind the cold
front.

SHORT TERM: Winds may approach SCA criteria Wednesday as strong
NW winds build during the day. NW winds will continue overnight
into Thursday. This will cause near shore waves to be around 2
ft, but increase to around 2 to 4 feet in the outer coastal
zones. Winds become W and slacken Thursday and Thursday night.
Wave heights will again build Saturday ahead of low pressure.
&&

.FIRE WEATHER...
After a long, dry summer with drought conditions, strong winds
and low relative humidity are expected Tue night thru Wed. This
will occur after numerous lightning strikes with tstms this
aftn. NW wind gusts Wed aftn may be be sufficient to down a few
tree limbs, possibly resulting in a few power line issues. Wed
ngt &&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&

Near Term...VJN
Short Term...Cornwell
Long Term...Cornwell
Aviation...VJN/Cornwell
Marine...VJN/Cornwell
Fire Weather...
Hazardous weather outlook, Aug 25, 2:40 PM EDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
240 PM EDT Tue Aug 25 2020

MEZ001>006-010-261845-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
240 PM EDT Tue Aug 25 2020

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...This Afternoon and Tonight.

A cold front will cross the region this afternoon. Scattered
thunderstorms are expected to accompany the passage of the front with
the potential for hail, gusty and even damaging winds, and brief
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-MEZ011-015>017-029>032-261845-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
240 PM EDT Tue Aug 25 2020

This Hazardous Weather Outlook is for Atlantic Coastal Waters,
Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine,
Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...This Afternoon and Tonight.

A cold front will cross the region this afternoon and move offshore
this evening. Scattered thunderstorms are expected to accompany the
passage of the front with the potential for hail, gusty and even
damaging winds, and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong northwest winds will gust up to 35 mph on Wednesday. Some
power outages are possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 25, 9:21 AM EDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Caribou ME
921 AM EDT Tue Aug 25 2020

MEZ002-005-006-251400-
Southeast Aroostook-Northeast Aroostook-Northern Penobscot-
921 AM EDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK AND NORTH
CENTRAL PENOBSCOT COUNTIES...

At 918 AM EDT, a strong thunderstorm was located near Oxbow, or 26
miles north of Patten, moving east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Houlton, Bridgewater, Smyrna, Masardis, Oxbow, Dudley Township,
Scopan, Littleton, Monticello, Ludlow, Merrill, Dudley, Webbertown,
Grand Lake Seboeis, Saint Croix, Number Nine Mountain and Moro
Plantation.

This includes the following highways...
 US Highway 1 between Littleton and Bridgewater.
 State Highway 11 near Knowles Corner.

Heavy downpours may cause ponding of water on roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4618 6874 4650 6872 4644 6778 4617 6778
TIME...MOT...LOC 1318Z 276DEG 41KT 4637 6855

Norcross
Special weather statement, Aug 25, 1:51 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Caribou ME
151 PM EDT Tue Aug 25 2020

MEZ017-030-251830-
Coastal Washington-Central Washington-
151 PM EDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON
COUNTY...

At 149 PM EDT, a strong thunderstorm was located 8 miles north of
Machias, moving east at 45 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Machias, Lubec, Eastport, Perry, Pembroke, Jonesboro, Cutler,
Centerville, East Machias, Machiasport, Marshfield, Whiting,
Dennysville, Whitneyville, Northfield, Wesley, Marion, Trescott and
Edmunds.

This includes US Highway 1 between Machias and Dennysville.

Heavy downpours may cause ponding of water on roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4477 6695 4474 6700 4473 6711 4467 6762
      4489 6764 4497 6703 4493 6700 4491 6697
      4486 6698 4483 6697 4482 6695
TIME...MOT...LOC 1749Z 270DEG 45KT 4483 6742

Norcross
Special weather statement, Aug 25, 2:33 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Caribou ME
233 PM EDT Tue Aug 25 2020

MEZ015-016-251915-
Interior Hancock-Southern Penobscot-
233 PM EDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HANCOCK AND SOUTHWESTERN
PENOBSCOT COUNTIES...

At 231 PM EDT, a strong thunderstorm was located over East Corinth,
or 10 miles east of Dexter, moving east at 45 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bangor, Old Town, Dexter, Newport, Orono, Hermon, Corinth, Veazie,
Kenduskeag, Indian Island, East Corinth, Glenburn, Milford, Levant,
Carmel, Eddington, Corinna, Hudson, Bradley and Greenbush.

This includes the following highways...
 Interstate 95 between mile markers 157 and 161, and between mile
markers 186 and 207.
 State Highway 11 between Newport and Bradford.

Heavy downpours may cause ponding of water on roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4505 6935 4513 6847 4483 6842 4480 6929
      4484 6929
TIME...MOT...LOC 1831Z 270DEG 48KT 4501 6908

Norcross
Local storm report, Aug 25, 2:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
244 PM EDT TUE AUG 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             DEXTER                  45.03N 69.29W
08/25/2020  E0.70 INCH       PENOBSCOT          ME   PUBLIC

&&

JS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:35 AM EDTDense Fog AdvisoryCARHancock, Penobscot, Piscataquis, Washington8 hr
Aug 25, 9:21 AM EDTSpecial Weather StatementCARAroostook39 min
Aug 25, 1:51 PM EDTSpecial Weather StatementCARWashington39 min
Aug 25, 2:02 PM EDTSpecial Marine WarningCAR43 min
Aug 25, 2:33 PM EDTSpecial Weather StatementCARPenobscot42 min
Aug 25, 2:44 PM EDTSmall Craft AdvisoryCAR31 hr
Aug 25, 2:46 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot44 min
Aug 25, 3:28 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot, Washington47 min
Aug 25, 3:58 PM EDTSevere Thunderstorm WarningCARHancock, Washington47 min
Aug 25, 4:09 PM EDTSpecial Marine WarningCAR51 min
Aug 25, 4:14 PM EDTSevere Thunderstorm WarningCARHancock, Washington61 min
Aug 25, 4:30 PM EDTSevere Thunderstorm WarningCARHancock45 min
Aug 25, 4:42 PM EDTSevere Thunderstorm WarningCARAroostook48 min
Aug 25, 4:51 PM EDTAreal Flood AdvisoryCARAroostook3 hr
Aug 25, 5:00 PM EDTSpecial Marine WarningCAR90 min

Nearby

Wind Advisories in Maine, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.